03-14-05, 09:13 PM
Has anyone ever experienced this?. I upped my dosage a little bit and for the past 24 hours I have had this burning in the middle of my chest...sort of like heart burn I guess but pepto bismol doesn't get rid of it. I have been drinking lots of water and I haven't eaten more food then I usually do or any different foods. I don't feel sick in any other way. :confused:
03-17-05, 08:53 AM
probably not the meds, but if it continues i would make an appointment with the Dr
03-18-05, 02:21 AM
I'm thinking a little acid reflux perhaps. I think that dex can cause stomach upset, excess acid and such, expecially if you are not eating and your body is used to eating at a certain time. I wouldn't think heart attack at your age - which people often confuse with heart burn, as in "nah, I don't need to go to the hospital, it's only heart burn".
03-18-05, 12:02 PM
I agree with gregster. I have bad acid reflex. Using things(meds tums, pepto) to get rid of the acid reflex it will increase the potency of Dex. This happens because we all have a certain amount of acid in our stomachs. Acid reduces the absorbtion of amphetamines. Sorry i cant be more detailed. Have to work. Theres plenty of information on absorbtion of amphetamines on the web.
04-14-05, 04:40 PM
I have acid reflux and my dexedrine has absolutely no effect on it. but when I was first taking dextroamphetamine, I noticed a straining feeling in my chest. felt like what they describe heart attacks to be. so, anyhow. it sucked. switched away from generic and to brand name dexedrine and problem solved.
abre los ojos
04-15-05, 12:54 AM
Yeah, sounds like youre experiencing some arrhythmia, which can be a side effect of any stimulant. Sometimes its no big deal, and depending on your age, diet, and health, it can be a very big deal.
04-16-05, 02:26 PM
Interestingly, magnesium is very much involved in heart rhythm, or so I have read. Your mileage may vary but my minor heart arythmia has markedly reduced since I've been eating better, assumably eating more magnesium-rich foods as well. I now also supplement several hundrerd milligrams of magnesium citrate over the course of my day, for this and other reasons, though I should point out my heart arythmia was already subdued when I began eating a far healthier (read: not 50% junk-food, instead around 10%) diet. This could be from the extra magnesium I got from all the fruits and vegetables I started consuming or it may have been caused by other nutrients, I am simply not sure, but it is conventional wisdom in any event to supplement magnesium (and maybe zinc too?) for those on stimulant therapy, for reasons aside from heart issues. I also believe anyone on stimulant medication owes it to themselves to eat a very healthy diet and supplement many vitamins and minerals and other helpful substances to help mitigate any potential damage that stimulant medication may cause over time to the brain and body.
When I first started taking Dexedrine, for the first few months I suffered from heartburn/acid reflux. Other side-effects were much stronger then as well, like lack of appetite. However, they subsided with time, and I haven't had heartburn in over 6 months.